MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. PROTEX; 6.0MM STRAIGHT ROD, 500MM

GLOBUS MEDICAL, INC. PROTEX; 6.0MM STRAIGHT ROD, 500MM
Model Number 109.521
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Spinal Column Injury (2081)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the part nor any imaging was available for evaluation.According to information provided, the patient had 2 previous spine surgeries that failed, a laminectomy at l2/3 in (b)(6) 2011, and a laminectomy from l3-l5 in (b)(6) 2014.The protex rods in question was placed in (b)(6) 2018 as part of a bilateral construct from t3-pelvis.A signature peek spacer was placed at l2-l3, a lateral peek spacer at l3-l4 and l4-l5, and bilateral rise spacers at l5-s1.Creo pedicle screws were utilized from t4-pelvis and creo offset hooks at t3.It was also noted that based on the x-rays taken in (b)(6) 2023 and (b)(6) 2023, the rod was fractured before a fall in summer 2023.Since no parts were returned and no images provided, no determination could be made as to the cause of the reported issue.
 
Event or Problem Description
It was reported that a revision was completed for a protex rod that was found broken in the patient post operatively. .

Brand Name
PROTEX
Common Device Name
6.0MM STRAIGHT ROD, 500MM
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key18888338
Report Number3004142400-2024-00046
Device Sequence Number3038063
Product Code MNH
UDI-Device Identifier00889095034783
UDI-Public00889095034783
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K052069
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number109.521
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2024
Initial Report FDA Received Date03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexFemale
Patient Weight113 KG
Patient RaceWhite